MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT; VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT; VASCULAR STENT SYSTEM
Model Number 5F060303CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Device not returned.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly got detached inside the patient.It was further reported that the device broke into three parts which were removed off the patient.The patient was reported to be in a stable condition.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records could not be performed.Investigation summary: the sample was not returned for evaluation and image was not provided for review.Therefore, the investigation is inconclusive for the reported issue.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' in regards to pre dilation the instructions for use state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' under materials required the instructions for use state: '5f (1.67 mm) or larger introducer sheath (¿) 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter guidewire'.In regards to removal difficulty the instructions for use state: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly detached inside the patient.It was further reported that the device broke into three parts requiring additional intervention and access site the following day to remove two pieces, since only one piece was able to be removed during the initial procedure.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly got detached inside the patient.It was further reported that the device broke into three parts which were removed off the patient.The second access site used to remove the remaining pieces.The patient was reported to be in a stable condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a review of the device history records could not be performed.Investigation summary: the sample was not returned for evaluation and image was not provided for review.Therefore, the investigation is inconclusive for the reported issue.The definitive root cause could not be determined based upon available information.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' in regards to pre dilation the instructions for use state: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' under materials required the instructions for use state: '5f (1.67 mm) or larger introducer sheath (¿) 0.014 inch (0.36 mm) - 0.035 inch (0.89 mm) diameter guidewire'.In regards to removal difficulty the instructions for use state: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' holding and handling of the system throughout deployment was found sufficiently described.H10: b5, g3.H11: h6 (patient, method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT SYSTEM
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12375827
Report Number9681442-2021-00463
Device Sequence Number3964980
Product Code NIP
UDI-Device Identifier00801741120787
UDI-Public(01)00801741120787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F060303CS
Device Catalogue Number5F060303CS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/31/2021
Supplement Date Received by Manufacturer02/09/2022
02/28/2022
03/14/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date02/15/2022
03/02/2022
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown